Lawyers Stand to Assist Victims of Stevens-Johnson Syndrome
It’s a terrible irony that one of the most painful and life-threatening illnesses can actually be cause by a unique, dangerous reaction to some of the most commonly prescribed and over-the-counter drugs.
Stevens-Johnson syndrome is a cutaneous reaction in which the skin essentially burns itself from the inside out, causing it to peel of in sheets and leaving the body horribly disfigured and causing blindness and other lifelong problems and sometimes causing death.
The overwhelming majority of these victims were completely unaware of the dangers they faced in taking classes of medications such as barbiturates, penicillins, phenytoin, sulfonamides and even pain-killers such as Tylenol.
The tragic fallout over the last decade in which such cases have multiplied has resulted in victims seeking legal help for compensation from lawyers such as the national network of experienced attorneys at Injury Help desk.
You may not be aware of this but the legal team at Injury Help desk are offering free consultations for Stevens-Johnson syndrome victims to discuss the merits of their cases and what legal options may be available to them. Please contact them as soon as possible because legal time limits may be involved.
The Food and Drug Administration has long warned of the dangers of certain medications linked to Stevens-Johnson syndrome, including acetaminophen, one of the most common drug ingredients in medications dispensed in the United States. Here is one of the FDA Safety Alerts:
The U.S. Food and Drug Administration (FDA) is informing the public that acetaminophen has been associated with a risk of rare but serious skin reactions. These skin reactions, known as Stevens-Johnson Syndrome (SJS), toxic epidermal necrolysis (TEN), and acute generalized exanthematous pustulosis (AGEP), can be fatal. Acetaminophen is a common active ingredient to treat pain and reduce fever; it is included in many prescriptions and over-the-counter (OTC) products.
Reddening of the skin, rash, blisters, and detachment of the upper surface of the skin can occur with the use of drug products that contain acetaminophen. These reactions can occur with first-time use of acetaminophen or at any time while it is being taken. Other drugs used to treat fever and pain/body aches (e.g., non-steroidal anti-inflammatory drugs, or NSAIDS, such as ibuprofen and naproxen) also carry the risk of causing serious skin reactions, which is already described in the warnings section of their drug labels.
Anyone who develops a skin rash or reaction while using acetaminophen or any other pain reliever/fever reducer should stop the drug and seek medical attention right away. Anyone who has experienced a serious skin reaction with acetaminophen should not take the drug again and should contact their health care professional to discuss alternative pain relievers/fever reducers.
Have you or a loved one had these symptoms?
- Flu-like symptoms
- Body aches
- Vision problems
- Inflammation of the mucous membranes
- Painful red or purple rash
- Dead and shedding skin
- Worsening blisters and lesions on the mucous membranes of the eyes, nose, mouth and genitals
If you or a loved one has suffered from Stevens-Johnson syndrome please contact us at Injury Help desk as soon as possible to preserve all of your legal rights to possible compensation.